Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Could prostate cancer and male breast cancer be due to intake of propecia 1mg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I stopped taking propecia 1mg a few years ago due to reports about prostate cancer and male breast cancer. I had been taking them for a few years, with good results, but i stopped, even though it was recommended by my doctor. I have already spoken about this online before, with yourselves, this is just to double-check.
Posted Mon, 15 Oct 2012 in Cancer
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the query

The side effects caused by Propecia are reported in less than 2% cases. It is not directly involved in causing prostate cancer however is alter the level PSA which are used for the detection of prostate cancer. It actually lowers the PSA levels thus interruption in results of the test.
There is an alternate, the minoxidil in the form of hair spray which is also very much effective but its results start to appear after 3-4 months of continuous use.

If you still have some queries, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor